Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

They gave me Depo-Lupron shot instead of Depo-Provera!

I went in for my Depo-Provera shot, and a few minutes after I got home the doctor called and said "Sorry, we gave you Depo-Lupron instead of the shot you were supposed to get."  I am freaking out!  What are the possible side effects of this, am I still safe to have unprotected sex with my husband, will this have any permenant effects on my overies or on my body at all?  Do I need to contact a lawyer?  Any info you have will be greatly appreciated.

Thank You,
Melissa
5 Responses
Avatar universal
Lupron is a drug used during infertility..so it is not safe to have unprotected sex.  is it safe on your ovaries... yes women take infertility drugs all the time.  side effects: i am sure there are a few but nothing too bad.. it will work itself out of your system

talk to the dr. and see when he will schedule you for th edep shot. (i would think after the end of your next cycle) until then use protection.. you may get pregnant with twins

l
Avatar universal
Depo-Lupron is used to treat endometriosis.  I don't think it will have any permanent effects on your body, but it will suppress the production of estrogen in your body until it wears off (usually within a month).  So, you might experience symptoms of menopause, i.e hot flashes, decreased sex drive, mood swings, headaches, weight gain, etc.

That's some error, and I'd be pretty pissed.  I don't quite know what recourse you have, but it does warrant further exploration.

Best of luck to ya!
Avatar universal
When I said it should wear off after a month, that is assuming you got the once-monthly dosage.  I think they might also do once-every-three-months shots.

About unprotected sex, I'm not sure, but I would imagine that since you're in a pseudo-menopause state due to the Depo-Lupron, you're safe.  But I'm not 100 percent on that!
Avatar universal
How is the doctor acting? Like it's no biggie? Trying to convince you that it's nothing to be upset about? I would be VERY upset and I would think you would have cause for legal action. If for no other reason than to keep them on their toes and prevent it from happening to someone else in the future. Giving the wrong meds can be a deadly mistake, and they have to take responsibility for putting you through the worry and inconvenience. I am just in shock that they seem to be just blowing this off telling you to come back for the "right" shot later. And they obviously offered you NO information about what they gave you since you are seeking answers here. I'd find a new doctor as soon as possible.
Avatar universal
Thank you everyone who has given me advice on this.  I am currently seeking legal action against the Dr.'s practice.  I'll let you know the outcome!

Thanks again,
Melissa
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.